MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN EVOS PLATING SCREW; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. UNKNOWN EVOS PLATING SCREW; SCREW, FIXATION, BONE
Catalog Number UNKNOWN
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after undergoing an internal fixation surgery on (b)(6) 2024, patient's plate backed out and multiple screws broke inside.This adverse event was addressed by performing a revision surgery on (b)(6) 2024, in which, the evos 3.5mm/4.5mm utility pl 8h 213mm was exchanged by a competitor device.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Section h10: although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the screws.The devices were not returned for evaluation; therefore, a device analysis could not be performed.A review of the instructions for use documents for fracture fixation devices compression hip screws cannulated/bone screws bone plates, pins, wires revealed that cracking or fracture of implant components have been identified in adverse effects.The devices' specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management files, prior actions and product prints could not be performed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, postoperative care, patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4) sections d1, d2a, d2b and d4 were corrected.

Brand Name
UNKNOWN EVOS PLATING SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19973797
Report Number1020279-2024-01588
Device Sequence Number18278659
Product Code HWC
UDI-Device Identifier00885556762202
UDI-Public885556762202
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213126
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVOS 3.5MM/4.5MMUT.PL8H213MM (PN:72581008,LN: UNK)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown